PLUMMETING BLOOD COUNTS
January 8, 2005 at 10:24 pm #2973
I would like everyones input on my fathers current condition. He has finished his 4th cycle of Vidaza. At the 14th day mark his numbers began to drop as usual. This time he ended up with 104 fever and has been in the hospital since New Years Day. They saw a small spot on his lung with an MRI – they will check this on Mon. again. They cannot do a scope because of his low wbc. His wbc was at .6 for days and he has been receiving Neupogen shots, his hgb will not go up, even with 6 units of blood in 5 days it hovers at 7.2 and they are ordering more blood today and tomorrow. His platlets are slowly going up around 50K. The doctors haven’t said much except the Vidaza must not be working – I have to admitt I burst out laughing when my father told me that was what the Doctor said today – my reply would have been “DUH!” Anyway I find answers and experiences from you more helpful than the doctor. Could you all please let me know what you think about his hgb not budging, and his whites taking so long. Could this be worse than we think? Have any of you experienced the same thing? Please let me have your thoughts.
Thanks in advance! Christina
Lou, 67, RARS, dx 2003,thalidomide 1 year, vidaza 4 roundsJanuary 8, 2005 at 11:20 pm #2974eveMember
have you contacted the doctor that was treating your dad at sloan kettering and see what she has to say
eveJanuary 9, 2005 at 12:59 am #2975eveMember
also have they check to see if he has any internal bleeding
(just a thought)
eveJanuary 9, 2005 at 1:05 am #2976mommachkateMember
Christina,So sorry to hear that your father is so sick , and in the hospitalJanuary 9, 2005 at 1:09 am #2977sarahMember
Christina, sorry to hear your father is having a difficult time. Will keep him in our thoughts and prayers.
SarahJanuary 9, 2005 at 1:22 am #2978mommachkateMember
Christina, I made a bubu, somehow I pushed the add reply, before I finished the post. His plt are going up. That would be a sign that the Vidaza working. But why is all the other numbers are so low? Maybe it is also the initial reaction for the last round of Vidaza? I read somewhere, that sometimes they have to lower the dose. As far as the doctors: George is in the hospital since Monday. He was wisited by his hemo every day , than Wednesday he called a heart and a kidney specialist for him. I can’t get a straight answer from any of them.George hopefully is coming home tomorrow.He got 7 unit of blood and two unit of plt this week.He is feeling a little better today,so I was able to leave earlier.I hope your father getting better soon, our best wishes for his recovery. Kate.January 9, 2005 at 2:02 pm #2979
Thanks for your replies – I will be speaking to Sloan on Mon. and I also thought of internal bleeding. I’ll mention it to the Drs.
Kate my dad is receiving his 8th unit of blood this week, George had 7? Has George ever needed that much blood in such a short period or do you think its the Vidaza? Did his hgb finally stabalize? I am glad to hear he is feeling better. Keep us posted! ChrisJanuary 9, 2005 at 2:30 pm #2980Bob PMember
I to had some swings in my counts while on the Vidaza. My WBC went down to 0.6 and stayed there for the entire 8 months of treatment. The Doc gave me Cypro 500 mg 2x day to afford me some protection. My platelets a couple of times dropped as low as 3000. I received platelet transfusion during those times. My HGB went as low as 5.6 on a couple of occasions. Three units of blood were required at those times. After the 8 treatments it was decided that the Vidaza was not working for me and I got off the drug. The next month or so my counts really went up and I was feeling pretty good. It didn’t last all that long when they started to fall again. I am now TX dependent. I’m on neupogen and procrit. (I don’t think the procrit is doing much for me) I just spent from Jan 1 to Jan 8 in the hospital because of an additional virus infection. It really knocked me down. This MDS does effect almost every one differently as well as the Vidaza. This maybe what happened to you Dad to.
Bob…January 9, 2005 at 7:52 pm #2981TerriMember
Christina, Hope your Dads counts start coming back. Bob never had this reaction before when he was on the Vidaza or now. But I still say that is because of the Vitamins and supplements he is on. I can;t think of another reason even though the dr won’t admit it. The nurses are very interested in it though.
This disease and the treatments are different for each patient.January 9, 2005 at 9:49 pm #2982KATHY1Member
Christina, When my mom was in the hospital she had something in her lungs which the doctors couldn’t scope because her platelet count was too low. She was also had trouble breathing and was on a ventilator though. I’m hoping your dad’s counts go up so among other things they can do a scope on his lung to find out what that spot is. Let us know what happens. Wishing you the best.
KathyJanuary 10, 2005 at 1:00 pm #2983
Thanks to everyone! I will keep you all updated and look for yours as well!
ChristinaJanuary 10, 2005 at 2:51 pm #2984CarrieMember
I hope your dad is better soon. I’ll pray for the counts to come up. (Actually, not just for him but for everyone.)
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.